Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 47, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 21, 2002, 5:08 PM CDT for Columbia County, Green Lake County, Marquette County, Wisconsin. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2002, 5:08 PM CDT (22:08 UTC)
- Expired
- Jun 21, 2002, 6:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
Counties Columbia County, WI, Green Lake County, WI, Marquette County, WI
The radar
The Milwaukee radar (KMKX), 99 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:15 PM CDT | Hail 0.75 | Endeavor, WI | |
| Jun 21, 6:05 PM CDT | Hail 0.75 | Friesland, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 212208 SVRMKE WIC021-047-077-212300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 507 PM CDT FRI JUN 21 2002 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN SOUTHERN GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN NORTHERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 600 PM CDT * AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ENDEAVOR...OR ABOUT 11 MILES NORTH OF PORTAGE...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PRINCETON AT 525 PM CDT. MARQUETTE AT 530 PM CDT. PARDEEVILLE AT 535 PM CDT. GREEN LAKE AT 540 PM CDT. REMEMBER...SEVERE THUNDERSTORMS CAN AND DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. HAIL UP TO 3/4 OF AN INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS. COLLAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:10 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 21, 3:10 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 310 PM CDT FRI JUN 21 2002 FCST FOCUS ON PCPN TONIGHT AND HEAT INDICES FOR WEEKEND. WEAK SFC BNDRY ACRS NRN IL INTO NERN IA...BUT VERY UNSTBL CONDS...HAS BEEN PRODUCING ISOLD PULSING TSTMS SO FAR THIS AFTN...WITH LARGER AND MORE ORGANIZED TSTM COMPLEXES IN SRN MN AND WCNTRL WI CLOSER TO H850 BNDRY AND WHERE RUC HAS BEEN TRACKING A 19 UNIT VORT MAX. AT THIS POINT PRECIP IN SRN WI STILL APPEARS TO BE CHANCEY DEAL WITH BEST POPS ACRS NRN AND WRN CWA. BUT CERTAINLY CAN NOT DISMISS CONVERGENCE AND LIFT PROVIDED BY SFC BDNRY AS IT LIFTS NWD TNGT. ANY STORMS WL BE HVY RAIN PRODUCERS AND SLO MOVERS AS BUFKIT SHOWING STORM MOTION AT 5 TO 10 KNOTS. WITH SFC BNDRY N OF CWA BY 12Z SAT HAVE OPTED TO CONTINUE DRY FCST TREND THRU THE WEEKEND...ALTHO CAPES SPIKE INTO THE 2000 J/KG DO NOT SEE ANY KICKER ATTM. WITH SRN WI SQUARELY IN THE WARM SECTION OVER THE WEEKEND WITH SUSTAINED SWRLY FLO HAVE CRANKED UP THE DEW POINTS INTO THE LOWER 70S AND NUDGED UP THE TEMPS INTO THE LOWER 90S WHICH HAVE HAD THE EFFECT OF RAISING HEAT INDICES INTO THE 95 TO 100 DEGREE RANGE. HWO WAS UPDATED EARLIER THIS MRNG TO REFLECT THE HAZARD OF HEAT AND HUMIDITY. ALTHO THE AVN MODEL ATTEMPTS TO SAG BNDRY SWD INTO CWA MONDAY HAVE DECIDED TO STAY WITH ETA MODEL TREND OF KEEPING IT FARTHER N. THIS PUSHES THE NEXT CHANCE OF PRECIP BACK INTO TUE AND WED...THEN DRY AGAIN FOR THU AND FRI IN XTNDD FCST. TEMPS ARE A MIX OF FMR AND MEX GUID. .MKX...NONE.
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:23 PM CDT | Tornado Warning | MKX | Columbia | 27 min |
| Jun 21, 5:37 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 53 min |
| Jun 21, 5:52 PM CDT | Tornado Warning | MKX | Columbia, Dodge | 38 min |
| Jun 21, 6:26 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 49 min |
| Jun 21, 6:32 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 58 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.